MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA CONNECTING SET (C83-O); CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA CONNECTING SET (C83-O); CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515629
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr, if a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Event details: while administering medication by connecting the optima iv line connection kit to the optima spike set attached to the infusion bag, the injector part of the optima iv line connection kit (the disc below the luer) disassembled and came off, causing a metal spring to fly out.Concurrently, the anticancer drug cisplatin leaked.The nurse hurriedly pushed the detached part back in to stop the leak.The anticancer drug administration was temporarily halted.The medication was reconstituted, and administration resumed using a new iv line connection kit.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: it was reported that the injector came apart during administration.One c83-o connecting set was returned to our quality team for evaluation.The product was thoroughly inspected, and no damage or defects were observed that would have caused it to separate.A device history review was performed for lot 2506603, and no deviations or non-conformances were identified during the manufacturing process that could have contributed to the reported concern.Product undergoes a series of visual and functional inspections throughout the manufacturing process, including verification that all critical components are within specification and free from damage.No issues were noted during any of these inspections for the reported lot.While a misalignment during assembly or a crack in the grip could potentially allow the spring to eject during use, retained samples from the same lot were evaluated and no damage to the grips was observed.Based on our investigation and sample evaluation, no damage or defects were found within the injector or its components; therefore, we cannot identify a definitive root cause at this time.Complaints for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.

Brand Name
BD PHASEAL¿ OPTIMA CONNECTING SET (C83-O)
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23423902
Report Number3003152976-2025-00596
Device Sequence Number8253583
Product Code ONB
UDI-Device Identifier00382905156298
UDI-Public(01)00382905156298
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K250059
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515629
Device Lot Number2506603
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date03/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown